Wyoming, 2013Hail in Wyoming, July 30, 2013
July 30, 2013 · NWS RIW · 1 event in 1 county or zone
A strong thunderstorm developed over the northern Absaroka Mountains and moved east across open country in northern Park County. The storm produced 50 mph wind, one-half inch diameter hail, and a little more than one-half inch of rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $1.0 million
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm developed over the northern Absaroka Mountains and moved east across open country in northern Park County. The storm produced 50 mph wind, one-half inch diameter hail, and a little more than one-half inch of rain. Extensive crop damage occurred in the Powell Valley from north of Ralston east to areas near Garland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 30, 1:12 PM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 30, 1:12 PM MST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
212 PM MDT TUE JUL 30 2013
.SHORT TERM...TONIGHT THROUGH WEDNESDAY
FROM WEST TO EAST...NEARLY ZONAL FLOW BETWEEN TWO AREAS OF UPR LOW
PRESSURE EXTENDING FROM CNTRL ALBERTA AND SASKATCHEWAN SE THRU SRN
BC AND INTO ERN PAC. EWD...UPR TROF OVR NEW ENGLAND EXTEND INTO
ATLANTIC COASTAL AREAS. CURRENTLY FEELING THE SRN EDGE OF SW MOVING
THROUGH THE NRN EXTENT OF THE FLAT RIDGE...BUT BEING DIRECTED AND
SLIGHTLY REINFORCED BY STRONGER SW MOVING THROUGH BASE OF TROF IN
SASKATCHEWAN. THIS HAS SPARKED A THUNDERSTORM THIS MORNING NEAR THE
NWRN QUAD OF THE CWA...AFFECTING YELLOWSTONE. NEAR SFC...FRONT
CURRENTLY BACKING INTO T HE NERN PORTION OF THE CWA...WHICH WILL BE
AN AREA TO WATCH THIS EVENING JUST AT OR BEHIND THE FRONT.
TODAY/TONIGHT...EXCEPT ISOLATED/LOCALIZED AREAS ACROSS THE CWA
FROM PRECIP YESTERDAY...THE ATMOSPHERE IS DRIER OVERALL. AS BOTH
SHORTWAVES PROGRESS ACROSS THE AREA TODAY/TONIGHT...INSTABILITY WILL
INCREASE FROM WEST TO EAST WITH THIS WAVE. TIMING FOR CI WITH THIS
WAVE SHOULD SPARK TS FORMATION BY EARLY AFTERNOON FROM CODY TO
THERMOPOLIS...WITH THE WIND RIVERS LIGHTING UP BY MID AFTERNOON.
WHILE CONVECTION OVER THE BIG HORNS WILL LIKELY HAVE STARTED TO A
WEAK EXTENT...THE WAVE WILL ARRIVE AND STRENGTHEN THIS ACTIVITY BY
EARLY EVENING. STRONGEST STORMS OF THE LATE AFTERNOON/EVENING PERIOD
WILL BE OVER THE WIND RIVER MOUNTAINS AND ADJACENT UPPER GREEN RIVER
BASIN...THEN NORTH ALONG A LINE THROUGH THE OWL CREEK...BRIDGER AND
BIG HORNS MOUNTAINS TO THE NORTHEAST...WITH EVENING EMPHASIS FROM
BIG HORNS AND POINTS EWD...AFFECTING NRN NATRONA AND JOHNSON
COUNTIES. ML CAPE THIS AFTERNOON/EVE WILL BE ON THE MODEST SIDE
NEARLY EVERYWHERE STAYING AOB A COUPLE OF HUNDRED J/KG FOR THE MOST
PART...WITH BEST ENERGY OCCURRING OVER THE PREVIOUSLY MENTIONED
HIGHLIGHTED AREAS AT GENERALLY LESS THAN 800 J/KG. JOHNSON COUNTY
WILL BE LOCATED IN THE BEST POSITION THIS EVENING IN PUSHING FOR
MARGINALLY SEVERE STORMS. EVEN WITH MODEST INSTABILITY...SHEAR WILL
BE ENOUGH TO ROTATE WHAT STORMS DO GET GOING...WITH LL BOUNDARIES OF
EITHER THE FRONT OR OUTFLOW BOUNDARIES FROM PREVIOUS THUNDER AIDING
IN FOCUSING ADDITIONAL LL VORTICITY. HIGHLIGHTS FOR STORMS OVER MOST
OF THE CWA WILL COME IN THE FORM OF WINDS GUSTING 40 TO 50 MPH.
HAIL POTENTIAL COULD PUSH LOW END SEVERE ACROSS THE NRN AND NERN
CWA...ESPECIALLY JOHNSON COUNTY. THIS EVENING TOO...IF STORMS DO
GO AND MOVE OFF THE HIGHER TERRAIN IN JOHNSON COUNTY...THERE COULD
BE A SHORT PERIOD THIS EVENING WHEN EVERYTHING IS MAXIMIZED AND
LCL COME DOWN JUST ENOUGH TO GET A FUNNEL OR TWO.
WEDNESDAY...DRIER OVERALL...MORE SO ACROSS THE SRN HALF OF THE CWA.
STILL...AS NWRN CONUS RIDGE BUILDS IN BEHIND EWD EXITING
TROF...MODEST INSTABILITY WILL BE PRESENT ACROSS THE NRN FA BUT WITH
MORE OF A ISOLATED TO WIDELY SCATTERED PRESENCE THAN TODAY.
STRONGEST STORMS WITH ALL THE BEST PARAMETERS WILL OCCUR ONCE AGAIN
FROM NRN NATRONA THROUGH JOHNSON COUNTY BY MID TO LATE
AFTERNOON.
.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
THUNDERSTORMS MAY LINGER INTO THE EVENING ACROSS OUR NERN ZONES
WHERE HIGHER PW/CAPE EXIST WITH MORE ISOLATED COVERAGE IN OUR
CENTRAL ZONES AND LITTLE CHANCE IN THE SW. RIDGE EXPANDS NWD
WEDNESDAY NIGHT WITH THE POTENTIAL FOR A WEAK MID LEVEL MONSOONAL
PUSH INTO THE SWRN QUADRANT DURING THE MORNING THURSDAY LEADING TO A
FEW MORNING SHOWERS OR POSSIBLY A THUNDERSTORM. WIDELY SCATTERED TO
SCATTERED HIGHER BASED STORMS MAY TRY AND MOVE NORTHEAST OF THE
UINTAS AND/OR FORM OVER THE HIGHER TERRAIN OF SRN SWEETWATER COUNTY
THURSDAY AFTERNOON AND EVENING. ACROSS THE NORTH...THE FRONTAL
BOUNDARY WILL REMAIN ACROSS THE FAR N AND NERN ZONES WITH HIGHER
CAPE AND A BETTER CHANCE OF STRONGER THUNDERSTORMS. PRECIPITABLE
WATERS ARE FORECAST TO BE NEAR AN INCH AROUND JOHNSON
COUNTY....THREE QUARTERS OF AN INCH OR MORE IN SWEETWATER COUNTY AND
.50 TO .75 ELSEWHERE. A DRIER SW FLOW MAY EDGE INTO THE WEST ON
FRIDAY WITH SOME LINGERING MID LEVEL MONSOONAL MOISTURE LINGERING
INTO SWEETWATER AND SE FREMONT FOR SOME ISOLATED LATE DAY STORMS
THERE. THE HIGHER PW AIR CONTINUES IN JOHNSON AND POSSIBLY ERN
NATRONA FOR A CONTINUED THREAT OF STRONGER STORMS THERE. A FEW
STORMS WILL STILL LIKELY FORM OVER THE ABSAROKAS AND DRIFT ACROSS
THE BIG HORN BASIN LATE IN THE DAY FRIDAY.
THE WEEKEND INTO EARLY NEXT WEEK LOOKS FAIRLY DRY WITH JUST A SLIGHT
CHANCE OF THUNDERSTORMS IN THE MOUNTAINS...FOOTHILLS AND FAR NRN AND
ERN ZONES. IT WILL BE QUITE WARM TO HOT THROUGH THE PERIOD WITH
TEMPERATURES RISING INTO THE 90S ACROSS THE CENTRAL ZONES THURSDAY
INTO FRIDAY AND THEN HOLDING IN THE 80S TO NEAR 90S THROUGH EARLY
NEXT WEEK. IT WON'T BE QUITE AS WARM IN THE FAR NORTH THURSDAY AND
FRIDAY WITH THE FRONTAL BOUNDARY HANGING NEARBY BUT OTHERWISE A
GENERALLY VERY WARM TO HOT PERIOD.
&&
.AVIATION.../00Z ISSUANCE/
VFR CONDITIONS WILL REMAIN THROUGH MOST OF THE REST OF TONIGHT AT
ALL TERMINALS. EXCEPTIONS TO THIS WILL INCLUDE TERMINALS WHICH MAY
EXPERIENCE WIDELY SCATTERED TO SCATTERED CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH THE MID TO LATE EVENING PERIODS. THESE
THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS DUE TO LOWERED VISIBILITY
FROM RAIN AND SMALL HAIL IN ADDITION TO GUSTY ERRATIC WINDS AND
BRIEFLY LOWERED CEILINGS. CHANCES FOR THUNDER WILL BE MINIMAL
THROUGH THE REST OF THE OVERNIGHT PERIOD THROUGH 18Z WEDNESDAY
BEFORE ANOTHER ROUND OF ISOLATED CHANCES FOR THUNDER OCCUR IN THE
AFTERNOON FOR ALL TERMINALS EXCEPT KRKS.
&&
.FIRE WEATHER...
ISOLATED TO SCATTERED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE THIS AFTERNOON AND EVENING. GUST ERRATIC WINDS TO 40 MPH
CAN BE EXPECTED AT TIMES WITH A FEW OF THESE STORMS...ALONG WITH
BRIEF HEAVY RAINS AND SMALL HAIL. HIGH TEMPERATURES ARE RUNNING SOME
0 TO 3 DEGREES HIGHER TODAY THAN MONDAY...AND WILL WARM ANOTHER 2 TO
5 DEGREES ON WEDNESDAY. WEDNESDAY...SHOWERS AND THUNDERSTORMS WILL
HAVE THEIR BEST CHANCES FOR ISOLATED TO WIDELY SCATTERED ACTIVITY
ACROSS THE NORTHERN DISPATCH AREAS...WHILE THURSDAY THERE WILL BE
MAINLY ISOLATED CHANCES NEAR THE NORTHERN AND SOUTHERN BORDER
REGIONS...WITH LITTLE IN BETWEEN AS UPPER LEVEL RIDGING PROCEEDS AND
SURFACE MOISTURE BECOMES SPLIT. BY FRIDAY...DRIER WEST TO SOUTHWEST
WINDS WILL BEGIN TO INCREASE ACROSS THE SOUTHERN AND SOUTHWESTERN
DISPATCH AREAS. AT THE MOMENT HOWEVER...RH VALUES TO TO HOLD HIGH
ENOUGH TO PRECLUDE EXTREME FIRE WEATHER CONCERNS...BUT WILL HAVE TO
WATCH THE REGION THROUGH THE WEEKEND AS THE GENERAL DRYING TREND
CONTINUES.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BRAUN
LONG TERM...SKRBAC
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Jul 30, 4:00 AM MST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT TUE JUL 30 2013
WYZ001>020-022>030-311200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT TUE JUL 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME OF
THE STRONGER STORMS COULD PRODUCE STRONG...GUSTY WINDS...SMALL HAIL
FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEDNESDAY...ISOLATED THUNDERSTORMS ACROSS THE NORTH AND EAST.
THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE
NORTH. SOME STORMS COULD BE STRONG TO SEVERE ESPECIALLY ACROSS THE
NORTH AND EAST.
FRIDAY...EXTREME FIRE WEATHER CONDITIONS POSSIBLE ACROSS THE
SOUTHWEST...AND ISOLATED TO SCATTERED THUNDERSTORMS ALONG AND EAST OF
DIVIDE. SOME THUNDERSTORMS COULD BE STRONG ACROSS THE FAR NORTH AND
EAST.
SATURDAY AND SUNDAY...EXTREME FIRE WEATHER CONDITIONS POSSIBLE...
MAINLY ACROSS THE SOUTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT WINDS OVER 45 MPH...AND HAIL OF
ANY SIZE. THANK YOU!
TEAM RIVERTON
In the hours before
Special weather statement, Jul 30, 3:55 PM MST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
455 PM MDT TUE JUL 30 2013
WYZ001-002-310000-
ABSAROKA MOUNTAINS-YELLOWSTONE NATIONAL PARK-
455 PM MDT TUE JUL 30 2013
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTH END OF
YELLOWSTONE NATIONAL PARK INCLUDING BEARTOOTH PASS THROUGH AT 6 PM.
THE RECENT RAINFALL FROM THESE STORMS COMBINED WITH STORMS OVER THE
PAST COUPLE DAYS MAY CREATE SOME SMALL ROCK OR MUDSLIDES AND AREAS
OF HIGH WATER OR PONDING OF WATER. USE CAUTION IF TRAVELLING OVER
THE NORTH END OF YELLOWSTONE NATIONAL PARK INTO EARLY THIS EVENING.
SKRBAC
Special weather statement, Jul 30, 3:58 PM MST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
458 PM MDT TUE JUL 30 2013
WYZ030-302345-
EAST SWEETWATER COUNTY WY-
458 PM MDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER COUNTY UNTIL
545 PM MDT...
AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I80 EXIT 146...OR 26 MILES WEST OF
WAMSUTTER...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
TABLE ROCK...I80 EXIT 154 AND I80 EXIT 152 AROUND 505 PM MDT.
I80 EXIT 156 AROUND 510 PM MDT.
I80 EXIT 158 AROUND 515 PM MDT.
RED DESERT AND I80 EXIT 165 AROUND 525 PM MDT.
I80 EXIT 168 AROUND 530 PM MDT.
I80 EXIT 170 AROUND 535 PM MDT.
WAMSUTTER AROUND 540 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 144 AND
185.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4147 10854 4182 10855 4185 10776 4165 10777
4165 10792 4146 10792
TIME...MOT...LOC 2259Z 269DEG 31KT 4162 10843Special weather statement, Jul 30, 4:03 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
503 PM MDT TUE JUL 30 2013
WYZ015>017-302345-
UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS
EAST WY-
503 PM MDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 545
PM MDT...
AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CROWHEART...OR 25 MILES NORTHWEST OF FORT
WASHAKIE...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.
THIS STORM WILL BE NEAR...
U.S. HWY 287/26 MILE MARKER 90 AROUND 510 PM MDT.
DIVERSION DAM REST AREA AROUND 520 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4349 10858 4314 10855 4323 10929 4341 10930
TIME...MOT...LOC 2303Z 267DEG 25KT 4332 10917
SKRBAC
Special weather statement, Jul 30, 4:29 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
529 PM MDT TUE JUL 30 2013
WYZ002>004-310015-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
529 PM MDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN BIG HORN
COUNTY IN NORTH CENTRAL WYOMING...AND NORTHEASTERN PARK COUNTY IN
NORTHWEST WYOMING UNTIL 615 PM MDT...
AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF STATE HWY 296 MILE MARKER
20...OR 27 MILES NORTHWEST OF CODY...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
STATE HWY 120 MILE MARKER 120 AROUND 535 PM MDT.
CLARK AROUND 540 PM MDT.
STATE HWY 120 MILE MARKER 130 AROUND 545 PM MDT.
STATE HWY 294 MILE MARKER 10 AROUND 555 PM MDT.
PARK COUNTY FAIRGROUNDS AROUND 615 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4500 10859 4467 10861 4478 10942 4499 10939
TIME...MOT...LOC 2329Z 272DEG 30KT 4487 10928
SKRBAC
Special weather statement, Jul 30, 4:46 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
546 PM MDT TUE JUL 30 2013
WYZ023>026-310030-
SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-UPPER GREEN RIVER
BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-
546 PM MDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUBLETTE AND NORTHERN
LINCOLN COUNTIES UNTIL 630 PM MDT...
AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEDFORD AND TURNERVILLE...MOVING EAST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.
THIS STORM WILL BE NEAR...
MEADOW CREEK GUARD STATION AROUND 605 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4312 11039 4288 11030 4278 11097 4296 11101
TIME...MOT...LOC 2345Z 255DEG 23KT 4289 11089
AR
Special weather statement, Jul 30, 5:00 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
600 PM MDT TUE JUL 30 2013
WYZ003-004-008-310045-
BIGHORN MOUNTAINS WEST WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
600 PM MDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY IN
NORTH CENTRAL WYOMING...AND NORTHEASTERN PARK COUNTY IN NORTHWEST
WYOMING UNTIL 645 PM MDT...
AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 294 MILE MARKER 10...OR 12 MILES
NORTHWEST OF POWELL...MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 14A MILE MARKER 20 AROUND 605 PM MDT.
PARK COUNTY FAIRGROUNDS AND POWELL AROUND 610 PM MDT.
U.S. HWY 14A MILE MARKER 30 AND GARLAND AROUND 620 PM MDT.
DEAVER AROUND 625 PM MDT.
BYRON AROUND 630 PM MDT.
COWLEY AROUND 635 PM MDT.
LOVELL AROUND 640 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4500 10821 4466 10820 4469 10904 4500 10903
TIME...MOT...LOC 2359Z 275DEG 31KT 4483 10889
AR
Hail, Park
- When
- July 30, 5:15 PM MST to 5:35 PM MST
- Where
- Park County, 4.43 mi WNW of Ralston to 2.25 mi SSW of Garland
- Measured
- 0.5 in hail
- Crop damage
- $1.0 million
- Reported by
- Newspaper
- Coordinates
- 44.745, -108.933
A combination of hail, wind, and heavy rain caused extensive damage to crops in the Powell Valley. Most of the damage occurred to the barley crop, but beans and beets were also impacted. The storm produced one-half inch diameter hail, wind gusts to 51 mph, and nearly one-half inch of rain in less than 15 minutes.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 30, 20131 death · 1 event
- Hail and Damaging Winds in Nebraska, July 30, 2013$571,000 · 2 in hail · 29 events
- Tornado and Hail in South Dakota, July 30, 2013$860,000 · EF0 · 17 events
- Flash Flood in South Dakota, July 30 to 31, 2013$60,000 · 1 event
- Flash Flooding and Flooding in Missouri, July 30, 2013$20,000 · 52 kt wind · 23 events
- Damaging Winds in Kansas, July 30, 2013$50,000 · 78 kt wind · 2 events
- Hail in North Dakota, July 30 to 31, 20131.25 in hail · 7 events
- Drought in Arkansas, July 30 to 31, 20135 events
- Hail in South Dakota, July 30, 20131.75 in hail · 3 events
- Damaging Winds in South Dakota, July 30, 201352 kt wind · 3 events
- Damaging Winds in Nebraska, July 30, 201358 kt wind · 3 events
- Waterspouts in Lake Ontario, July 30, 20132 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473419.